question-icon

What causes blood on head of penis?

default
Posted on Wed, 13 May 2015
Question: This happened two weeks ago, and again today, and it doesn't continue. I'm a 52 year old male, rarely been to doctor. Last time was 4/2013 for knee sprain, and 9/2003 for appendectomy. Two weeks ago I felt a different feeling when I pee. Not pain but like pressure.
Started peeing light red. Blood drops came out of end of penis. Later when I went again, it felt like something let go inside of penis, and what appeared to be a half inch long of red string came out. Bleed again following but it cleared up next bathroom visit. Never had frequent urges to go. Fast forward to today. Noticed the pressure again last night, but all has been clear for two weeks. This morning, clear pee but light red drip again. Massaged end of penis and a clump of blood came out and that feeling is gone again. What do you think is going on?
doctor
Answered by Dr. V. N. S. Parinam (30 minutes later)
Brief Answer:
Prostate gland is increasing in size

Detailed Answer:
Hi,

Thank you for the wonderful description. I would love such queries from people.

There are two possibilities here.
1) A very mild STD if only you are sexually active
2) Most likely this is the reason. There is prostate gland that is at the base of penis, around the urethra that is highly blood filled. After 50 yrs the size of it increases as the testosterone reduces in amount. This increase leads to opening of capillaries in it leading to stained urine or stringy blood during or after the urination.

For now just drink a lot of water and do not need anything as medicine for both the above conditions. IF it happens again you should see a doctor for an Ultrasound of the abdomen with full bladder to confirm the enlarged prostate. There are medicines to reduce the size. Please do not worry.

Hope this answers.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. V. N. S. Parinam (9 minutes later)
I've been with one person for 8 years. We had issues over 2 years ago, was with one other person once so that shouldn't be an issue. Anything I can take now over the counter without prescription to combat this? Also. I just started taking become 5 days ago for indigestion etc
doctor
Answered by Dr. V. N. S. Parinam (3 minutes later)
Brief Answer:
Stop B complex supplements for 15 days

Detailed Answer:
Hi,

Is 'Become' a B complex supplement that you mentioned in your query? If yes stop it for 15 days.

Hydration does the trick for you. I do not think there is anything over the counter that reduces the swelling of the prostate.

I do not think it is a STD as well. However you can continue the CRANBERRY.

Please close and rate our discussion if you do not have further queries.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood on head of penis?

Brief Answer: Prostate gland is increasing in size Detailed Answer: Hi, Thank you for the wonderful description. I would love such queries from people. There are two possibilities here. 1) A very mild STD if only you are sexually active 2) Most likely this is the reason. There is prostate gland that is at the base of penis, around the urethra that is highly blood filled. After 50 yrs the size of it increases as the testosterone reduces in amount. This increase leads to opening of capillaries in it leading to stained urine or stringy blood during or after the urination. For now just drink a lot of water and do not need anything as medicine for both the above conditions. IF it happens again you should see a doctor for an Ultrasound of the abdomen with full bladder to confirm the enlarged prostate. There are medicines to reduce the size. Please do not worry. Hope this answers.